MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number S0508
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Seroma (2069); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was stated that the device is available for investigation, but was not yet returned.Patient details (age and weight) were requested but not provided.Evaluation codes investigation findings 213 refers to the phr.A review of the manufacturing records indicated the lots met all pre-release specifications.
 
Event or Problem Description
It was reported that the patient underwent surgical treatment for a fistula in the arm with a gore-tex® stretch vascular graft non-ringed.It was stated that on (b)(6) 2021 the physician implanted a gore-tex® stretch vascular graft to reduce the blood flow of a fistula.Some days later the patient presented with a lymphocele.It was reported that a re-intervention took place on (b)(6) 2021 to drain the lymphocele.Hereby the physician realized that the wall of the graft was permeable all along.It was stated that the physician decided to replace the graft which was performed on (b)(6) 2021.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Explant investigation: a fragment was returned to w.L.Gore & associates for investigation.Submitted in formalin was a gore-tex stretch vascular graft fragment.The device fragment had been transected, prior to arrival at w.L.Gore and associates.The abluminal surface was generally devoid of tissue, except for scattered, plagues of tan/brown tissue.The lumen was generally devoid of tissue, with small fragments of white/tan to red/brown gelatinous tissue scattered on the luminal surface.The lumen was widely patent.Histopathological examination of one transverse section was performed.The gross and microscopic observations of proteinaceous fluid within the eptfe graft interstices and acellular protein coagulum on the abluminal surface was consistent with the clinical assessment of graft seroma.There was no evidence of inflammation or collagenous organization within the graft or abluminal coagulum.The fragment was subjected to an enzymatic digestion process to remove biologic debris.Following digestion, the fragment was examined for material disruptions with the aid of a stereomicroscope.The material disruptions identified were consistent with interaction with surgical instrumentation, likely used during a surgical procedure.Disruptions identified were not associated with handling or manufacturing process at w.L.Gore & associates.The disruptions are consistent with a surgical procedure.No disruptions that would contribute to seroma were identified on the returned fragment.The cause of the seroma could not be determined with the information provided.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12702589
Report Number2017233-2021-02490
Device Sequence Number11152588
Product Code DSY
UDI-Device Identifier00733132611256
UDI-Public00733132611256
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K903931
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberS0508
Device Catalogue NumberS0508
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale